Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suffer from severe migraines. Take Dihydroergotamine injections. Any side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I suffer from severe migraines. They are somewhat contained with a combination of Propranolol, Cymbalta, an anti seizure medication. When I do get a migraine, I treat it with Amitriptylline and if it gets severe enough I give myself Dihydroergotamine injections. The problems is, since I have entered menopause it now appears that I will need to be on a cholesterol lowering medication. Which one would not cause adverse drug interactions or weight gain? XXXXXXX XXXXXXX M.Ed.
Posted Tue, 10 Sep 2013 in General Health
Answered by Dr. Kulsoom Qureshi 1 hour later
Brief Answer:
Propranolol & Dihydroergotamine are safer!

Detailed Answer:
Hi Debbieclark,
Thanks for your question.
This is actually a difficult decision on your part as well as for your treating physicians.
The drugs which seem to be effecting adversely your lipid profile & weight gain ( & hence causing difficulty for cholesterol lowering drugs) are Cymblta & Amitrptyline.
The drugs which are safer as far as the serum cholesterol levels are concerned are the other two.
But, I would like to stress that you must not take any decision on your own & please discuss this with your treating physician as they know your detailed history, your health status, your co-morbidities & therefore in a better position to recommend any treatment plan for you.
Hope I made my point clear without disappointing you.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor